ePrints@IIScePrints@IISc Home | About | Browse | Latest Additions | Advanced Search | Contact | Help

Improving the query complexity of quantum spatial search in two dimensions

Abhijith, J and Patel, A (2019) Improving the query complexity of quantum spatial search in two dimensions. In: Quantum Information and Computation, 19 (7-8). pp. 555-574.

[img] PDF
qua_inf_com_19_7-8_555-574_2019.pdf - Published Version
Restricted to Registered users only

Download (299kB) | Request a copy
Official URL: https://doi.org/10.48550/arXiv.1810.12600


The question of whether quantum spatial search in two dimensions can be made optimal has long been an open problem. We report progress towards its resolution by showing that the oracle complexity for target location can be made optimal, by increasing the number of calls to the walk operator that incorporates the graph structure by a logarithmic factor. Our algorithm does not require amplitude amplification. An important ingredient of our algorithm is the implementation of multi-step quantum walks by graph powering, using a coin space of walk-length dependent dimension, which may be of independent interest. Finally, we demonstrate how to implement quantum walks arising from powers of symmetric Markov chains using our methods.

Item Type: Journal Article
Publication: Quantum Information and Computation
Publisher: Rinton Press Inc.
Additional Information: The copyright for this article belongs to Rinton Press Inc.
Keywords: Flip flop circuits; Graph structures; Markov chains, Controlled search; Graph powering; Quantum walk; Spatial search; Spectral gap, Graph algorithms
Department/Centre: Division of Physical & Mathematical Sciences > Centre for High Energy Physics
Date Deposited: 07 Dec 2022 07:07
Last Modified: 07 Dec 2022 07:07
URI: https://eprints.iisc.ac.in/id/eprint/78286

Actions (login required)

View Item View Item